Wyoming, 2014High Wind in Wyoming, November 4 to 5, 2014
November 4 to 5, 2014 · NWS RIW · 1 event in 1 county or zone
Favorable atmospheric conditions near mountaintop level combined with strong winds aloft to generate high wind in the foothills of the Absaroka Range. The gusts occurred in the vicinity of Clark during the evening of Tuesday, November 4.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Favorable atmospheric conditions near mountaintop level combined with strong winds aloft to generate high wind in the foothills of the Absaroka Range. The gusts occurred in the vicinity of Clark during the evening of Tuesday, November 4. Several gusts were clocked over 58 mph with a maximum of 61 mph south of town along State Highway 120.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Nov 4, 2:43 PM MST, 2 hours 17 minutes earlier.
Area forecast discussion, Nov 4, 2:43 PM MST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
243 PM MST TUE NOV 4 2014
.SHORT TERM...TONIGHT AND WEDNESDAY
HIGH WIND WARNING REMAINS THROUGH 12Z WEDNESDAY MORNING. CURRENTLY
WIND GUSTS OVER 40 MPH ARE BEING NOTED ACROSS THE CODY FOOTHILLS.
EXPECTING THESE WINDS TO ONLY GET STRONGER AS THE EVENING/NIGHT
PROGRESSES...WITH CURRENT SATELLITE IMAGES SHOWING SIGNS A MOUNTAIN
WAVE TRYING TO DEVELOP. AREA OF LOW PRESSURE RESPONSIBLE FOR THIS
STRONG GRADIENT WILL PUSH ACROSS EASTERN MT THIS EVENING...KEEPING
MOIST WESTERLY FLOW ACROSS THE WEST. THIS WILL BRING CONTINUED
CHANCES FOR LIGHT SNOW ACROSS THE NORTHWESTERN MOUNTAINS...WITH
SOME LIGHT RAIN OR FLURRIES ACROSS THE WESTERN VALLEYS...THROUGH
TONIGHT. A WEAK COLD FRONT COULD ALSO CLIP NORTHERN JOHNSON COUNTY
OVERNIGHT TONIGHT...AND MAY PRODUCE SOME ISOLATED LIGHT RAIN
SHOWERS.
WEDNESDAY...ISOLATED MORNING PRECIPITATION ACTIVITY WILL DIMINISH
BY EARLY MORNING ACROSS JOHNSON COUNTY...AND POSSIBLY HOLDING ON
TO THE MID TO LATE MORNING HOURS ACROSS THE NORTHWESTERN MOUNTAINS.
SOME OVERNIGHT CLOUD COVER COULD ALSO CONTINUE INTO THE MID
MORNING HOURS ACROSS THE REGION. HIGH WINDS ACROSS THE CODY
FOOTHILLS ARE EXPECTED TO DIMINISH QUICKLY AFTER 12Z. HIGH
PRESSURE BUILDS ACROSS THE AREA WEDNESDAY AFTERNOON...DIMINISHING
CLOUDS AND BRINGING SIMILAR...PERHAPS SLIGHTLY WARMER...TEMPS TO
TUESDAY.
.LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY
TRANSITORY RIDGE MOVES IN WEDNESDAY NIGHT AND THURSDAY IN ADVANCE OF
OUR SHORTWAVE FOR FRIDAY. POTENTIAL FOR HIGH WINDS AHEAD OF OUR
FRIDAY SYSTEM IN THE CODY FOOTHILLS. BEHIND OUR FRIDAY SYSTEM IS
ANOTHER RIDGE FOR THE WEEKEND BEFORE OUR POTENTIAL SHARP COLD FRONT
AND A CHANCE OF SNOW MONDAY.
SO DRY AND MILD TO START THE PERIOD BEFORE OUR COLD FRONT SWEEPS SE
ACROSS THE AREA ON FRIDAY. MAY NEED ANOTHER HIGH WIND WATCH IN THE
CODY FOOTHILLS FOR THURSDAY NIGHT WITH STRONG...STABLE MTN TOP FLOW
FORECAST FOR THURSDAY NIGHT AS RIDGE AXIS PASSES TO THE EAST. WILL
WATCH THIS CLOSELY OVER THE NEXT DAY. CURRENT THINKING HAS THIS
FRONT IN THE NORTH BY FRI MORNING AND THEN ACROSS THE REST OF THE
AREA DURING THE AFTERNOON. WINDY AHEAD OF AND WITH FROPA FRIDAY.
TEMPERATURES WILL BE TRICKY WITH WARM AIR AHEAD OF IT AND
POTENTIAL FOR 60S WITH A FEW EXTRA HOURS OF HEATING. COULD SEE A
QUICK SHOT OF LIGHT SNOW IN THE MOUNTAINS AND NEAR THE HIGHER
TERRAIN WITH A CHANCE OF LIGHT MOSTLY RAIN SHOWERS FOR THE LOWER
ELEVATIONS EAST OF THE DIVIDE. SHOULD SEE SOME GUSTY TO STRONG N
TO NW WINDS ALSO WITH THIS FRONT. COOL START SATURDAY MORNING BUT
THEN MOST AREAS REBOUND TO ABOVE NORMAL WITH 50S IN MOST OF THE
LOWER ELEVATIONS WITH UPPER 30S TO UPPER 40S IN THE HIGH COUNTRY.
ABOVE NORMAL TEMPS AND AN INCREASE IN WIND ON SUNDAY WITH HIGHS IN
THE UPPER 50S TO MID 60S EAST OF THE DIVIDE AND MAINLY 50S WEST.
MODELS DIVERGE SIGNIFICANTLY WITH OUR SYSTEM EARLY NEXT WEEK WITH
OUR FORECAST CONTINUING TO TREND TOWARDS THE ECMWF/ECMWF
ENSEMBLES. NOT AS STRONGLY AS WE COULD BY ANY MEANS BUT CERTAINLY
A LOT MORE TOWARDS THE EURO THAN THE DRY AND MILD GFS. THE GEM
SHOWS A SIMILAR SETUP BUT THE TIMING IS FASTER. FORECAST GENERALLY
FOLLOWS THE EURO TIMING BUT POPS ARE LOWER AND TEMPS HIGHER THAN
ECMWF INDICATES BUT STILL TRENDING THAT WAY. SO FOR NOW JUST A
CHANCE OF RAIN OR SNOW EAST OF THE DIVIDE MONDAY INTO MONDAY NIGHT
BEFORE POTENTIAL CLEARING BY TUESDAY AM. POPS WILL NEED TO BE
BUMPED UP SIGNIFICANTLY FOR MONDAY/MONDAY NIGHT IF THE MODELS
CONVERGE ON THE EURO SOLUTION BECAUSE IT WILL SNOW EAST OF THE
DIVIDE IN THAT SCENARIO. VERY COLD BEHIND THIS SYSTEM TUESDAY
MORNING WITH A CHILLY DAY TUESDAY. IF THE EURO IS RIGHT IT WILL BE
COLDER THAN WE CURRENTLY HAVE BUT WE'VE DEFINITELY GONE
CONSIDERABLY COLDER THAN THE GFS/MEX GUIDANCE. THE GUIDANCE
GENERALLY VARIES BY ABOUT 30 DEGREES EAST OF THE DIVIDE FOR HIGHS
ON TUESDAY...50S TO LOWER 60S VS UPPER 20S AND 30S. WE'RE GOING
LOWER 40S NORTH FOR NOW AND MID TO UPPER 40S SOUTH.
&&
.AVIATION.../00Z ISSUANCE/
WEST OF THE DIVIDE KBPI/KJAC/KPNA/KRKS ROUTES
VFR CONDITIONS WILL OCCUR OVER SOUTHWEST WY THROUGH THE EARLY
EVENING HOURS. SOME LOWERING CEILINGS WILL BE POSSIBLE AFTER O3Z
THROUGH TONIGHT IN SW WYOMING...BRINGING SOME MVFR CONDITIONS.
CONDITIONS WILL THEN IMPROVE AFTER 18Z WEDNESDAY. GUSTY WINDS UP
TO 30 KNOTS WILL BE FOUND ACROSS SOUTHERN WYOMING THIS EVENING
INTO TONIGHT...ESPECIALLY AROUND KRKS. SOME BREEZY WINDS COULD
CONTINUE ACROSS SOUTHERN AREAS TOMORROW...ALTHOUGH WIND GUSTS WILL NOT BE
AS HIGH. IN NW WY...CLOUDS WILL LOWER THIS EVENING...WITH SNOW
SHOWERS CONTINUING OVER THE MOUNTAINS. AS CEILINGS LOWER..MVFR CONDITIONS
WILL BE EXPECTED THROUGH TONIGHT. THE JACKSON AIRPORT WILL SEE
RAIN OR SNOW SHOWERS IN THE VCNTY WITH THE POSSIBILITY OF BRIEF
MVFR CONDITIONS AT TIMES. THESE CONDITIONS WILL CONTINUE THROUGH
AT LEAST 06Z WED...WITH MVFR CEILINGS POSSIBLE THROUGH WED
MORNING. CEILINGS ARE THEN EXPECTED RAISE ABOVE MVFR MINIMUMS WED
AFTERNOON.
EAST OF THE DIVIDE...KCPR/KCOD/KLND/KRIW/KWRL ROUTES
VFR CONDITIONS WILL OCCUR THROUGH 12Z WED. STRONG AND GUSTY WEST
WINDS WILL CAUSE POTENTIAL MOUNTAIN WAVE CONDITIONS AROUND THE CODY
FOOTHILLS TONIGHT THROUGH 12Z WED MORNING. HIGH WINDS ARE EXPECTED
WITH THIS MOUNTAIN WAVE ACTIVITY AROUND KCOD...WITH GUSTY WINDS
ALSO EXPECTED NEAR KCPR THROUGH TONIGHT. A BROKEN OR HIGH OVERCAST
LAYER MAY ALSO PUSH ACROSS AREAS EAST OF THE DIVIDE TONIGHT...BUT
CEILINGS ARE EXPECTED TO REMAIN ABOVE MVFR MINIMUMS...WITH THE
LOWEST CEILINGS COMING ACROSS NORTHERN JOHNSON COUNTY.
&&
.FIRE WEATHER...
SHOWER ACTIVITY WILL BE POSSIBLE TONIGHT INTO TOMORROW MORNING...MAINLY
ACROSS THE WESTERN MOUNTAINS AND VALLEYS. A FEW ISOLATED SHOWERS
WILL ALSO BE POSSIBLE ACROSS NORTHERN JOHNSON COUNTY OVERNIGHT
TONIGHT. AN INCREASE IN WESTERLY FLOW WILL BRING INCREASING WINDS
OVER THE CODY FOOTHILLS...RESULTING IN A HIGH WIND WARNING FOR THE
AREA THIS EVENING AND OVERNIGHT. SHOWER ACTIVITY WILL GENERALLY DIMINISH
DURING THE MORNING HOURS WEDNESDAY...WITH WINDS ALSO DECREASING
THROUGH THE MORNING HOURS. BUILDING HIGH PRESSURE WILL BRING DRIER
CONDITIONS ACROSS THE AREA...WITH WARMING TEMPERATURES...THROUGH
THURSDAY. SOME WEAK MOISTURE MAY BE POSSIBLE DURING THE OVERNIGHT
HOURS...BUT CONFIDENCE IN SHOWER DEVELOPMENT IS VERY LOW.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 5 AM MST WEDNESDAY WYZ003.
&&
SHORT TERM...ANGLIN
LONG TERM...SKRBAC
AVIATION...ANGLIN
FIRE WEATHER...ANGLIN
Hazardous weather outlook, Nov 4, 6:27 AM MST, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
627 AM MST TUE NOV 4 2014
WYZ001>020-022>030-051400-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
627 AM MST TUE NOV 4 2014
...HIGH WIND WARNING FOR THE CODY FOOTHILLS THIS AFTERNOON THROUGH
THE OVERNIGHT HOURS...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.
.DAY ONE...TODAY AND TONIGHT
STRONG WESTERLY WIND WILL DEVELOP ACROSS THE CODY FOOTHILLS THIS
AFTERNOON...WITH GUSTS TO AROUND 60 MPH AT TIMES. THESE WINDS WILL
CREATE HAZARDOUS TRAVEL CONDITIONS FOR MOTORISTS ALONG HIGHWAY 120
NORTH OF CODY...ESPECIALLY THOSE IN LIGHTWEIGHT OR HIGH PROFILE
VEHICLES. PLEASE REVIEW THE HIGH WIND WARNING FOR ADDITIONAL
DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THURSDAY NIGHT...STRONG TO HIGH WINDS POSSIBLE OVER THE ABSAROKA
MOUNTAINS AND CODY FOOTHILLS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG WIND GUSTS. THANK YOU.
TEAM RIVERTON
High Wind, Cody Foothills
- When
- November 4, 5:00 PM MST to November 5, 12:13 AM MST
- Where
- Cody Foothills forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 44.521, -109.588 (the zone’s center; the record gives no point)
Several wind gusts over 58 mph were recorded around Clark with a maximum wind gust of 61 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Texas, November 4, 2014$100,000 · 2 events
- High Wind in Wyoming, November 4 to 5, 201457 kt wind · 14 events
- Heavy Rain in Texas, November 4, 20141 injured · $10,000 · 1 event
- Flooding and Damaging Wind in Puerto Rico, November 4, 2014$1,000 · 6 events
- High Wind in California, November 4, 201460 kt wind · 2 events
- Frost and Freeze in Colorado, November 4, 20141 event
- Waterspout in South Atlantic Coastal Waters, November 4, 20141 event
- Wildfire in Georgia, November 4, 2014$900 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 545215.